Alert archive / Montana / Winter Storm Warnings in 2019
Winter Storm Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 18, 2019, 1:45 PM MST for Flathead County, Lake County, Montana. It took effect at Nov 19, 2019, 8:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2019, 1:45 PM MST (20:45 UTC)
- In effect from
- Nov 19, 2019, 8:00 AM MST
- Expired
- Nov 19, 2019, 11:05 AM MST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS45 KMSO 182045 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 145 PM MST Mon Nov 18 2019 MTZ002-192045- /O.UPG.KMSO.WS.A.0012.191119T0700Z-191120T0700Z/ /O.NEW.KMSO.WW.Y.0055.191120T0000Z-191120T0700Z/ /O.NEW.KMSO.WS.W.0016.191119T1500Z-191120T0000Z/ West Glacier Region- 145 PM MST Mon Nov 18 2019 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY ABOVE 3500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT... * WHAT...For the Winter Storm Warning above 3500 feet, heavy snow and blowing snow expected. Total snow accumulations of 4 to 8 inches. For the Winter Weather Advisory, snow expected. Total snow accumulations of up to two inches. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...For the Winter Storm Warning, from 8 AM to 5 PM MST Tuesday. For the Winter Weather Advisory, from 5 PM Tuesday to midnight MST Tuesday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-192045- /O.NEW.KMSO.WW.Y.0055.191119T1500Z-191120T0700Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 145 PM MST Mon Nov 18 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 8 AM Tuesday to midnight MST Tuesday night. * IMPACTS...Travel could be affected. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
135 WWUS45 KMSO 191805 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1105 AM MST Tue Nov 19 2019 MTZ002-200700- /O.CAN.KMSO.WS.W.0016.000000T0000Z-191120T0000Z/ /O.EXT.KMSO.WW.Y.0055.191119T1805Z-191120T0700Z/ West Glacier Region- 1105 AM MST Tue Nov 19 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Essex and Marias Pass. * WHEN...Until midnight MST tonight. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-200700- /O.CON.KMSO.WW.Y.0055.000000T0000Z-191120T0700Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 1105 AM MST Tue Nov 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...through midnight MST tonight. * IMPACTS...Travel could be affected. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 18, 4:03 AM MST, 9 hours 42 minutes earlier.
Area forecast discussion, Nov 18, 4:03 AM MST, 9 hours 42 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
403 AM MST Mon Nov 18 2019
.DISCUSSION...A mix of fog and low stratus will exist through
this morning as high pressure briefly sets up over the region.
Otherwise, a mix of sun and clouds is expected today with
temperatures running slightly above seasonal normals.
Widespread precipitation is expected across the Northern Rockies
Tuesday into Wednesday morning. An area of low pressure will move
through eastern Washington into northwest Montana Tuesday
afternoon. Snow levels will initially be around 5,000 feet Monday
night into Tuesday morning. Moderate rain with brief periods of
heavy rainfall is expected across Clearwater and Idaho counties
during this time. Half an inch to three quarters of an inch of
precipitation will fall across north central Idaho Monday night
into early Tuesday afternoon.
A cold front remains on track to move across the divide Tuesday.
Cold air will move across Marias Pass by late Tuesday morning and
will enter the Flathead valley through Badrock canyon Tuesday
afternoon. Gusty east to northeasterly winds will accompany the
frontal passage. The heaviest snowfall accumulations are expected
in the Glacier Park region for elevations above 4,500 feet, with
Marias Pass seeing 8-12 inches. The cold air will gradually spread
south and west across western Montana and north central Idaho.
Snow levels will fall to valley floors late Tuesday night into
Wednesday morning for the Missoula and Bitterroot valleys and for
the Highway 200 and I-90 corridors east of Missoula. Only minor
snowfall accumulations are expected for these areas with most
locations seeing less than one inch. The primary concern will be
the gusty northeast winds and cooling temperatures leading to
slick conditions as wet roadways slowly freeze.
As high pressure builds back over western Montana and central
Idaho Wednesday night, clearing skies and light winds will set up
favorable conditions for a cold morning Thursday. Single digits
are possible for valleys along the Continental Divide, with teens
expected elsewhere in western Montana and 20s in central Idaho.
Cool conditions will continue through the day as stable air makes
temperatures sluggish to warm.
A weak wave on Friday will lead to some increased cloud cover and
possibly a few flurries. A more active weather pattern returns by
the weekend, with an indication that temperatures will trend
colder by early next week.
&&
.AVIATION...A mix of low stratus and fog will continue to develop
this morning. Impacts to airfields are most likely across
northwest Montana, including at KGPI through roughly 18/1800z. Low
stratus will cause obscurations of the terrain through the
morning. Otherwise, mid level clouds will increase through the
afternoon ahead of the next weather system. By this evening,
precipitation will enter northwest Montana and central Idaho, with
widespread terrain obscurations and locally lowered visibility
expected.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from late tonight through Tuesday evening
West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:45 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 1 more | 39 hr |
Nearby
Winter Storm Warnings in Montana, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.